Stability and bifurcation of disease spreading in complex networks

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

35 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)527-536
Journal / PublicationInternational Journal of Systems Science
Issue number9
Publication statusPublished - 20 Jul 2004


A general nonlinear model of disease spreading is proposed, describing the effect of the new link-adding probability p in the topological transition of the N-W small-world network model. The new nonlinear model covers both limiting cases of regular lattices and random networks, and presents a more flexible internal nonlinear interaction than a previous model. Hopf bifurcation is proved to exist during disease spreading in all typical cases of regular lattices, small-world networks, and random networks described by this model. It is shown that probability p not only determines the topological transition of the N-W small-world network model, but also dominates the stability of the local equilibria and bifurcating periodic solutions, and moreover can be further applied to stabilize a periodic spreading behaviour onto a stable equilibrium over the network.